MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 018 DRUG COATED BALLOON CATHETER; DRUG COATED PTA BALLOON CATHETER

LUTONIX, INC LUTONIX 018 DRUG COATED BALLOON CATHETER; DRUG COATED PTA BALLOON CATHETER
Model Number 9014
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The device has not been returned to the manufacturer for evaluation.However, an image is provided for review.The investigation of the reported event is currently underway.(expiry date: 04/2023).
 
Event or Problem Description
It was reported during an angioplasty procedure, the drug coated balloon allegedly twisted during inflation.It was further reported that, the balloon was deflated and inflated for the second time.The procedure was completed using same device.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the device was not returned for evaluation, however, one medical image was provided and reviewed.A waist in the balloon was noted just beyond the midpoint during inflation.Based on the image review, the material twisting during inflation can be confirmed.The definitive root cause for the reported balloon twisting during inflation could not be determined based upon available information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.D4(expiry date: 04/2023).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
It was reported during an angioplasty procedure through right groin access via contralateral approach, the drug coated balloon allegedly twisted during inflation.It was further reported that the balloon was deflated and inflated for the second time.The procedure was completed using same device.There was no reported patient injury.

Brand Name
LUTONIX 018 DRUG COATED BALLOON CATHETER
Common Device Name
DRUG COATED PTA BALLOON CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope 55428
MDR Report Key10873529
Report Number3006513822-2020-20006
Device Sequence Number2828697
Product Code ONU
UDI-Device Identifier00801741177620
UDI-Public(01)00801741177620
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9014
Device Catalogue NumberLX1813051505F
Device Lot NumberGFET1513
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/26/2020
Supplement Date Received by Manufacturer06/17/2021
Initial Report FDA Received Date11/20/2020
Supplement Report FDA Received Date06/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;